Biodiversity and Tourism Development CBD COP 12 BUSINESS AND BIODIVERSITY FORUM



Sunday, 12 October 2014 - Pyeongchang, Republic of Korea At Alpensia Covention Center, Pyeongchang Hall 1

09:00AM – 10:15AM	Business and Biodiversity Forum - Opening Plenary Panel
10:15AM - 06:00PM	Moderator: Mr. Richard Denman, Director, The Tourism Company
10:15AM – 10:20AM (5 min)	Session Opening – Mr. Oliver Hillel, Programme Officer, Secretariat of the CBD – Ten-year review of implementation of the CBD Guidelines on Biodiversity and Tourism Development
10:20AM – 10:55AM	Panel 1 – Tourism Financing Protected Areas Systems
(Three 8 min interventions + 10 min moderation)	 Progress and trends in capturing revenues from tourism for parks – Mr. Paul Dale, Senior Biodiversity Advisor, State Government of São Paulo, Brazil Leveraging the tourism industry for ecosystem management in destinations – Mr. Jose Koechlin, Founder and President, Inkaterra Group, Peru Investment opportunities in tourism as a model of co-management of Peru's protected areas – Mr. Pedro Gamboa, Director, Natural Protected Area Services, Government of Peru
	Moderator comments – 10 minutes
10:55PM – 11:15PM	Q&A with audience
(20 min)	
11:15PM – 11:25PM	10 min Coffee-break
(10 min)	
11:25AM – 12:00PM (Three 8 min	Panel 2 – Integrating biodiversity into the development of critical tourism and conservation hotspots - a panel on identifying criteria for priority-setting
interventions + 10 min moderation)	 Mr. Dirk Glaesser, Head, Sustainable Development, UN World Tourism Organization Ms. Giulia Carbone, Deputy Head, Global Business and Biodiversity Programme, IUCN. Switzerland Mr. Han Qunli, Director, Division of Ecological and Earth Sciences Secretary, Man and the Biosphere (MAB), UNESCO, Paris Moderator comments – 10 minutes
12.00014 12.20 014	
12:00PM – 12:20 PM	Q&A with audience
(20 min)	
12:20PM – 01:00PM (40 min)	Review the User's Manual on the CBD Guidelines on Biodiversity and Tourism Development and Web – validation exercise for content (moderated by Mr. Richard Denman, Director, Tourism Company)
01:00PM - 02:45PM	Business and Biodiversity Forum – Networking Lunch

02:45PM – 03:30PM	Panel 3 – Biodiversity and the challenge of blue/green tourism development
(Four 8 min interventions + 5 min moderation)	 Sustainable models for destination and resort development – Mr. Manuel Bollmann, Programme Development Manager, Fair Trade Tourism Mainstreaming biodiversity considerations into sustainable tourism development and land-use planning in the Caribbean – Ms. Deirdre Shurland, Coordinator, Global Partnership for Sustainable Tourism, UNEP Division of Technology, Industry and Economics Challenges for the sustainable development of tourism in SIDS – Mr. Suluimalo Amataga Penaia, CEO, Ministry of Natural Resources and Environment, Samoa Corporate leadership in tour operations and cruise lines – Mr. Jamie Sweeting, Vice President for Sustainability at G Adventures & President Planeterra Foundation, USA Moderator comments – 5 minutes
03:30PM – 03:50PM	Q&A with audience
(20 min)	
03:50PM – 04:00PM	10 min Coffee-break
04:00PM – 04:50PM (Three 8 min interventions + 10 min moderation)	 Panel 4 – Tourism as an alternative livelihood for indigenous and local communities: threats and opportunities Tourism benefitting local livelihoods in Africa – Ms. Jennifer Seif, Executive Director, Fair Trade Tourism South Africa Lessons learned from the Rainforest Alliance: Leveraging tourism as a tool for conservation and community wellbeing (Certification systems and other voluntary instruments empowering communities) - Ms. Elizabeth Kennedy, Director Evaluation and Research, Rainforest Alliance How large and medium-scale operators can cooperate with indigenous and local communities to develop nature-based tour products – Mr. Randy Durband, Chief Executive Officer, the Global Sustainable Tourism Council (GSTC) Moderator comments – 10 minutes
04:50PM – 05:10PM	Q&A with audience
(20 min)	
05:10PM – 05:40PM (30 min)	Review the User's Manual on the CBD Guidelines on Biodiversity and Tourism Development – validation of features and media (moderated by Oliver Hillel, Programme Officer, Secretariat of the CBD)
05:45 – 06:00 PM (15 min)	Concluding remarks/next steps – Ms. Amy Fraenkel, Principal Officer, Mainstreaming, Partnerships and Outreach Division, Secretariat of the CBD
06:00PM	Business and Biodiversity Forum Networking Cocktail

Speakers



Biodiversity and Tourism Development CBD COP 12 BUSINESS AND BIODIVERSITY FORUM

Sunday, 12 October 2014 - Pyeongchang, Republic of Korea At Alpensia Covention Center, Pyeongchang Hall 1

Mr. Oliver Hillel Programme Officer, Secretariat of the CBD



Mr. Richard Denman Director. The Tourism Company



Mr. Jamie Sweeting President **Planeterra Foundation**



Mr. Jose Koechlin Founder and President.

Mr. Paul Dale **Biodiversity Advisor**, Government of São Paulo

Mr. Dirk Glaesser

Sustainable Development

Mr. Manuel Bollmann

Programme Development

Head.

UNWTO

Manager,

Mr. Pedro Gamboa Director. **Natural Protected Area Services Government of Peru**



Mr. Han Qunli Director, **Division of Ecological** and Earth Sciences UNESCO





Ms. Jennifer Seif. **Executive Director**, Fair Trade Tourism



Mr. Randy Durband, Chief Executive Officer,



GSTC



Ms. Deirdre Shurland Coordinator, **Global Partnership** for Sustainable Tourism



Mr. Alejandro Argumedo Program Director, **Asociacion ANDES**

Ms. Elizabeth Kennedy, Director. **Rainforest Alliance**



